U.S. doctors online nowAsk doctors free
A 28-year-old female asked:

Could multivitamins/minerals cause skin itchiness? what i thought was only an insect bite, is now causing my hand to be red, itchy and swollen.

3 doctor answers4 doctors weighed in
Dr. Alan Ettinger
Podiatry 51 years experience
Yes: Vitamins like Niacin can cause itching.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Peter Nefcy
Radiology 41 years experience
Yes. : Not only are multivitamins worthless and do nothing for your health, many people get medical problems by taking these. As far as your rash and itchiness, these symptoms are usually NOT in only one extremity due to complications of multivitamins, bit usually affects all the skin. It may still be an insect bite. If the symptoms persist or worsen, go see your doctor for an evaluation.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Amrita Dosanjh
Pediatric Allergy and Asthma 38 years experience
Other causes: You probably have a local allergic reaction, possibly to an insect. Other causes may include contact with an allergic trigger. Take an over the counter antihistamine, apply a low dose of steroid cream three times daily, and please follow up. Ice applied locally can reduce swelling. It is less likely that vitamins caused the reaction.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Feb 8, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.